Had my 3d Kybella treatment on Friday. Woke up on Monday with lower lip dropping on the left side.
Doctor Answers 8
It is one of the risks after the Kybella treatment that occurs with small percentage of patients. It should resolve itself. It may not go away within the 2-week time frame, but it will within 4 weeks. Anyhow, you should have a follow up with your provider after 2 weeks. Good luck!
Kybella side effect
Thank you for your question kat39. I am sorry to hear about your situation. Kybella is the first and, thus far, only non-surgical injectable treatment for the double chin. The pivotal studies demonstrated that a marginal mandibular nerve injury may occur less than 5 % of the time leading to a temporary asymmetric smile. The median duration is about six weeks; it is not permanent. Please follow up with your doctor for specific recommendations. Good luck!
Kybella and Nerve
It sounds like your mandibular nerve was effected which should go away in a few weeks. It sounds like it should resolve in a few weeks. Best, Dr. Green
You might also like...
Lip drooping after Kybella
You have one of the rare, but temporary side effects from the inflammation caused by the Kybella injections. It will resolve but could takes weeks to months. There are strategic injections of Botox or Dysport that can be done to make the asymmetry less noticeable while it is resolving, talk to your physician about this at the follow up.
Temporary nerve damage
I am so sorry that you are experiencing this, but it should be temporary. That's the good news. The bad news is that it may take a few weeks to resolve. Hang in there and yes, if things don't improve in 2 weeks, see your surgeon.
Kybella and Mandibular Nerve Injury
Thank you for sharing your question and concern. Temporary paralysis of the Marginal Mandibular Nerve post Kybella treatment is a recognized complication of the Kybella treatments. It was not shown to be permanent in any of the trials leading up to its FDA approval with a median duration of 44 days until spontaneous resolution. Follow up with your physician as she has already you scheduled for knowing this will resolve itself.
Asymmetric smile after Kybella
Hang in there. In the original Kybella study, 4% of participants had a similar nerve injury and all were temporary. This can happen despite the best techniques. It should resolve over the next few weeks. I wish you the best -- and I hope meanwhile the Kybella is working on the fat!
Asymmetric smile after Kybella injection
Sorry to hear about your experience. An asymmetric smile is probably the result of the Kybella diffusing to the nearby marginal mandibular nerve. This causes an injury to the nerve which is temporary in almost every case. Your smile should return to normal on its own over next month if not sooner. Botox can be injected into the lip depressor muscles on the opposite side of the injury to help make the smile more symmetric although I suggest that you just wait for the injury to resolve on its own.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.